# SDR 2012FA0000228

- Difficulty date: March 2, 2012
- Submitted: April 20, 2012
- Operation: General aviation
- Aircraft: N151JF
- Make and model: Piper PA-28R-201T
- Aircraft serial: 28R7703405
- Engine: Cont TSIO360F
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Part number: RHM38E
- Part serial: CYLHEADS
- Condition: Damaged
- Location: Engine
- Part time: 400 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED ENGINE BEGAN RUNNING ROUGH AT 11,000 FT.  DESCENDED TO 5,000 FT AND ENGINE OPERATED CORRECTLY.  RETURNED TO AIRPORT, LANDED WITHOUT FURTHER INCIDENT.  REMOVED TOP COWLING AND ALL 12 SPARK PLUGS, PN RMH38E.  ALL SPART PLUGS RUSTED ON OUTSIDE AND INSIDE THE BARRELS WHERE THE IGNITION LEADS INSTALL.  SPARK PLUGS SHOWED 70 PERCENT NORMAL WEAR AND WERE NOT FOULED EXCESSIVELY.  BLASTED 3 SPARK PLUGS AND TEST FIRED.  RESULTS WERE VERY WEAK SPARK.  ACFT FLOWN LESS THAN 60 HOURS PER YEAR.  12 NEW RHM38E SPARK PLUGS INSTALLED.  PILOT COMPLETED FLIGHT WITHOUT INCIDENT.
